Open Access
Translator Disclaimer
January, 1979 Sequential Tests for Hypergeometric Distributions and Finite Populations
Tze Leung Lai
Ann. Statist. 7(1): 46-59 (January, 1979). DOI: 10.1214/aos/1176344554


While usual sequential analysis deals with i.i.d. observations, this paper studies sequential tests for the dependent case of sampling without replacement from a finite population. A general weak convergence theorem is obtained and it is applied to the asymptotic analysis of the tests. Motivated by such applications as election predictions and acceptance sampling, the case of hypergeometric populations is studied in detail and a simple test with a triangular continuation region is proposed and is shown to have many nice properties. The paper concludes with a general heuristic principle of "finite-population correction" which is applicable to both sequential testing and fixed-width interval estimation problems.


Download Citation

Tze Leung Lai. "Sequential Tests for Hypergeometric Distributions and Finite Populations." Ann. Statist. 7 (1) 46 - 59, January, 1979.


Published: January, 1979
First available in Project Euclid: 12 April 2007

zbMATH: 0399.62085
MathSciNet: MR515683
Digital Object Identifier: 10.1214/aos/1176344554

Primary: 62L10
Secondary: 60F05 , 60F10 , 62L15

Keywords: Brownian bridge , Brownian motion , finite population , hypergeometric distribution , sequential analysis , weak convergence

Rights: Copyright © 1979 Institute of Mathematical Statistics


Vol.7 • No. 1 • January, 1979
Back to Top